Open Access
Translator Disclaimer
September 2004 The Exact Photonic Band Structure for a Class of Media with Periodic Complex Moduli
Graeme W. Milton
Methods Appl. Anal. 11(3): 413-422 (September 2004).

Abstract

An exact formula for the photonic band structure (and hence the dispersion relation) is found for a certain class of periodic media. These media have the special property that the spatially fluctuating part of their complex electrical permittivity and magnetic permeability, when Fourier transformed, vanishes in half of Fourier space. As a result the band structure is proved to be exactly the same as for a lossy homogeneous medium, at least when the frequency is not too high.

Citation

Download Citation

Graeme W. Milton. "The Exact Photonic Band Structure for a Class of Media with Periodic Complex Moduli." Methods Appl. Anal. 11 (3) 413 - 422, September 2004.

Information

Published: September 2004
First available in Project Euclid: 11 May 2006

zbMATH: 1099.78009
MathSciNet: MR2214684

Rights: Copyright © 2004 International Press of Boston

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.11 • No. 3 • September 2004
Back to Top